65.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Beginning to feel like a crocodile!!

19 REPLIES 19
Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

My friend has Eczema and swears by Beauty Oil from Neals Yard. You take a couple of teaspoons a day (orally) - it's a mixture of flax oil, evening primrose oil, and some other oils and stuff that nourishes the skin from the inside apparently.

dolphin1
Member

Re: Beginning to feel like a crocodile!!

Have finally managed to get dermatology referral as nothing working! i do have a lifelong history of eczema and not seen anyone since i was 10.

palaceangel
Member

Re: Beginning to feel like a crocodile!!

sorry to jump in but i have found that usuing a baby body wash supermarket own brand of the named stuff is very good for dry skin
i have been on tamox since nov 2008

marli
Member

Re: Beginning to feel like a crocodile!!

Re. Aveeno. My sister gets it on prescription for my niece's eczema. May be worth asking your GP. Marli

aqua
Member

Re: Beginning to feel like a crocodile!!

Aveeno lotion is really good for dry skin, I also suffer from eczema and the lotion helps keep it at bay. It is expensive to buy but well worth the money. Some supermarkets have also started selling it too.

You can get more info on aveeno.co.uk

NAZ
Member

Re: Beginning to feel like a crocodile!!

Hi guys
How about jojoba oil for dry skin? I was told in the local healthfood shops that this is excellent for all over the body,including scalp...

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

Bio oil is very good for dry skin. Put it on at bedtime and let it work overnight.
another good cream I've just discovered is the Elizabeth Arden eight hour cream range. I now carry a tube of it with me all the time. Its great for sore lip, cracked skin, rashes, sunburn and lots of other things. Also very good for just rubbing in around your finger nails if prone to skin cracking and peeling. It is expensive, but has so many uses I find it invaluable.
xxx

dolphin1
Member

Re: Beginning to feel like a crocodile!!

have just found this thread and am very interested to read the posts. Have been on Tamoxifen 12m and have always had dry skin with eczema on hands. i now have scaly patches appearing anywhere on my body, but especially eyelids and cortisone seems to be the only thing to aleviate it. I will tryy Aloe Vera.
Also rash on arms and back of neck which seem to be worse when sun shining, despite using F50 suncream.

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

Very interested in this thread.

Been on Tamoxifen for 12 months now. On and off, my eye lids have been swelling. So much so, they almost cover my eyes. When the swelling goes down, the skin becomes really dry and cracked. This dryness is now spreading to forehead, cheeks and chin. I look like a freak and have become very aware of people staring. Either that or I am paranoid. Its almost painful to wash, as even water feels like a million knives sticking in. I have also had an intense itching in my lady garden and have been dx by my GP as having dermatitis there???
I have been to GP at least 6 times with these problems and tried numerous creams. Over the counter and prescribed and nothing seems to work.

I had an onc appointment last Thursday and he does not think any of this is related to Tamoxifen. I have a mild form of lupus and he is putting it down to that but I have never had a problem with the skin on my face. He also said it looked like eczema but how can you get to 46 and suddenly develop eczema?? However, he has asked me to come off them for a couple of months to see if there is an improvement. Its been four days now and there has already been a 90% improvement in my lady garden. Although no change on my face as of yet.

I am waiting for an appointment at the skin hospital but in the meantime I will try the Aloe Vera. Fingers crossed.

Daisy_do
Member

Re: Beginning to feel like a crocodile!!

Been on Tamoxifen for a year coming June and SE: hot flushes first two months, headaches, first three months, nausea first three months and took valoids, now left with face rash comes and goes using hydrocortisone and cetrizine when needed, joint pain especially in ankles, toes, knees and hands. I cannot get up some mornings and I work so when in pain coming home I panic and just rush before I cant get home.

Does anyone else have joint pain and taking anything other than pain killers?

The BC nurse said that after three months what SE you are left with are it and I was left with face rash and joint pain.

I swear by my juicer and mash up grapes, oranges, apples and add veg like carrot and beetroot - quick and easy way to get all the vits in. It certainly helps me.

Good luck all.
Dx

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

ive only been on tamox a month, my skin is dry- but then i have eczema anyway.

only1chris
Member

Re: Beginning to feel like a crocodile!!

I have been taking tam since Jan and my skin is ok; anyone else ok? Worried now in case it means it isnt working on me; also dont get much in way of hot flushes. What i do get is very rapid transit through bowels ie def not constipated. Also wockhardt... anyone else get that lovely side effect?

Steph10
Member

Re: Beginning to feel like a crocodile!!

Yet another thread for me to save and read for when I start on tamoxifen! lol! - not.

BellaLasagne
Member

Re: Beginning to feel like a crocodile!!

Hi Ladies,

I've had the same problems as you as I had very sensitive skin pre-BC anyway, and am 15 months into Tx.

Things that work for me are a Ladycare Magnet (google for info) for my skin and hot flushes (huge improvement with this), plus as much emmollient as I can get on, then adding bran to my normal cereal plus drinking more fluid (on the advice from my GP), sorts out the constipation.

HTH, Bella

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

Hi Jackie

Tamox is awful for your nails. Mine are very dry, flaky and splitting from top to bottom. I've been taking Silica from the herbalist and there is an improvement. You have to take it for a while as it only works on new nail growth but it does seem to work. It's also good for your skin.

I find as well that Tamox makes me constipated - it's good for that too.

Take care.

Jan x

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

I have been on tamoxifen since October and my skin has been getting drier and drier, it soaks up what seems like gallons of moisturiser. I have lymphodema so have to keep my skin from getting dry. My hands are really dry and my nails splitting!! I will try the aloe vera, I used it on my scars when I had an infection after a mastectomy and it really helped then.

JACKIE

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

my gp prescribed hydromol for me and its great
sue

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

Yeh Sarah...me too!

My forehead is the worst....I have a wee scaly patch!

I use the 99.9% pure Aloe Vera from Holland & Barratts & it soothes my wee rashey bits too.

Hxx

Guest user
Not applicable

Re: Beginning to feel like a crocodile!!

Hi Sarah

Yes it is a problem.

I use Aloe Vera Gel from the herbalist. It's about £5.00 for a large tube.

The 99.9% pure one is the best I find. I've been using it for a while and it really works for me. Funnily enough my grandson has excema and we tried Aloe Vera on him this week and after weeks of scratching the excema cleared up in 2 days!!!

Hope you get some relief.

Jan x

Guest user
Not applicable

Beginning to feel like a crocodile!!

I'm into my 3rd month of Tamoxifen and my skin is getting really awful!! Resembling a scaly croc!! I have had a couple of really itchy rashes around my neck and top of back also, which managed to clear up with a steriod cream and e45. But, having to cover myself in moisturser all the time now to combat the dry skin!!!
Is this a common SE of Tamoxifen?? Btw, I have the wolkhardt(sp?)packs.
Does skin sort it's self out after a while??

Sarah xx